Jump to content
Important Survey - Please Participate ×

2 months off of Xanax..Doc wants to put me on Amitryptaline ? Good or bad idea ?


[bl...]

Recommended Posts

I was CT'd off of Xanax abruptly 2 months ago while in the hospital for surgery.  At the time I had no idea that this would cause a problem with withdrawals. The doctor who first prescribed it told me that it was safe, widely used and that I would have no issues with it at that low dose.  Before the CT, I was taking .05mg Xanax before bedtime each day for sleeping for approx. 8-10 months.  I was sent home from the hospital with various meds., including Percocet for pain.  For the first two weeks I was actually feeling pretty good and thought I was recovering well but as soon as the pain meds were gone I started having immediate problems.  I could not sleep; I felt weak and shaky.  My stomach got gassy and bloated.  I could not smell or taste anything so I could not eat and lost a lot of weight.  I have burning on the palms of my hands and the soles of my feet.  My fingertips got numb.  By far the worst symptom that I am dealing with is brain fog and dizziness.  Everything seems surreal, like I am looking at life through a film of plastic and I have a constant low grade headache and pressure. The fog is usually at its worst in the morning and early in the day.  Usually, I start to feel a little better by evening.  When I told my doctor about these symptoms he did not seem to think that it could still be Xanax withdrawal.  He did a lot of bloodwork which all came back normal.  He thinks that I am depressed and wants to start me on an AD called Amitryptaline.  I'm not sure that this is a good idea.  I will admit that I am disheartened every morning when I wake up still in a fog and not feeling any better but I was not depressed before I started taking the Xanax.  My husband was very concerned and supportive at first but 2 months later he is reaching his limit.  He thought I would be back to myself by now.  He says I have lost my personality and I believe he is right.  I am not "me" anymore and I am just trying to function as best I can on a very basic level which puts a lot of extra pressure on my husband and our children.  My family thinks I should go on the AD if it is going to help me get back to being myself.  I am afraid that this is just trading one bad med for another that is just going to cause more problems down the road.  Can anyone give me some advice?  I don't know what to do and I am feeling pretty desperate.
Link to comment
Share on other sites

depression, tinitus, anxiety, brain fog.

 

Thats all totally normal 2 months off.

With month 4 that all left me and other symptoms started to get better, too.

 

If you don't have bad suicidal ideas, I would not take another drug right now. As you can see many members have been were you are now and decided to to take another med because they wanted to give their brains time to heal.

You cannot feel normal now. Its normal that you don't feel normal now.

Its not a wonder that your doctor wants to give you something and of course family and friends tend to throw a pill after that problems, but I took EVERY drug that is available on this planet and I can tell you I have never been so depressed like in the times I was taking them.

 

Give yourself time, - at least 9-12 months, read here in the success stories and ask for other experiences - and you will ease up.

 

You are now in acute. That is hell. Everything is scaring, you cannot trust your emotions, your body, everything is a nightmare and no one around you can understand what you are feeling. Thats all acute. And it gets better with every month. Really.

 

So! Chin up. Live every moment after moment, second after second. The first 3 months are the tough ones, after that, you notice things change.

 

Just my opinion.

Perhaps others join me..

 

Hug!

Marigold

 

PS: Amitryptilin is one of the old antidepressants, its better than a SSRI. But it will not ease your dizziness or brain fog, in my case it caused it. I would also be careful because you may now after the wd react in a paradoxical way, or not be able to stop it easily when it is not helpful. For me, it made me a zombie like the other drugs, too.

Link to comment
Share on other sites

Thank you for your reply and advice.  Some of my symptoms have already gotten better since the beginning.  I am able to sleep pretty well just using an essential oil relaxation blend and my appetite is not great but I am able to eat.  I feel like I could deal with the physical symptoms better than this brain fog.  I'm trying to figure out if it's linked to something I am eating since it's worse on some days than others and always worst in the morning.  Thank you so much for your encouraging words.  They are very much appreciated!
Link to comment
Share on other sites

One drug on top of another is a terrible idea! In 11 years on this blog there have been over 900,000 people who have experienced the same Hell you are going through due to the complete ignorance within the medical community that we put our trust in. With nearly a million people that have shared and looked for answers to how to deal with withdrawal the question that won't go away is this. Why is it that Physicians don't understand what the drug they prescribe does to their patients? Susan, this is a longer road to recovery than what you have been lead to believe. Recovery will happen but our neurons heal slowly and we and our loved ones need to understand that. Believe me, if I knew what I was going to have to go through I would have never listened to the doctor that assured me that this stuff will make me healthy. My doctor was more than happy to up my dose and put me on other drugs. I refused and I am so glad I did! 
Link to comment
Share on other sites

I agree with the others, I was an amitryptiline for many years, it's not that great a drug. I think it might actually make you feel "more" foggy. Every day will continue to get better and better! No need to add more meds.
Link to comment
Share on other sites

×
×
  • Create New...